MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A DE C.V. BD MAXZERO PRESSURE RATED EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A DE C.V. BD MAXZERO PRESSURE RATED EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MZ5309
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd maxzero pressure rated extension set had connection issues.The following information was provided by the initial reporter: the maxzero j loop extension sets are blowing apart particularly with cta work.The ct techs have reported this to me this week.I am told this has been occurring for approx.2 months.They were hesitate at first of reporting thinking it was a one off or an isolated incident.It is occurring with patients from the er but also the op exams when our ct staff is starting those ivs.They assure me they are connecting correctly and screwing it down tightly.It seems this may be a real problem.This is causing some delays in testing as they are having to redose the patient with iv contrast along with a sticky mess to clean up on the patient as well as the exam room.We have reverted back to saline locks directly to the hub of the iv catheter and not using the j loops for now.Additional information received from the customer: any adverse event or serious injury reported to patient or healthcare professional? if yes, please provide the details.No serious injury has occurred although the adverse event would be that the patients are having to given iodinated contrast twice.At the time of the initial administration of contrast, the j loop blows off.The patient does receive some contrast but there is no way of knowing how much as the remainder is sprayed throughout the room.Some patients do not have great kidney function and may be borderline to receive iodinated contrast initially and redosing is not always ideal but needed for the completion of the test.
 
Additional Manufacturer Narrative
Device evaluation: no product or photo was returned by the customer.The customer complaint of connection issues could not be verified due to the product not being returned for failure investigation.A device history record review for material# mz5309 and lot# 25059087 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 29may2025.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.Due to no sample being received, an investigation could not be performed, and a root cause could not be determined.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.Your assistance in this matter has been helpful in trend identification and supporting our commitment to continuous quality improvement.

Brand Name
BD MAXZERO PRESSURE RATED EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A DE C.V.
parque sur, el realito
blvd. 2000
tijuana 22250
MX  22250
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A DE C.V.
parque sur, el realito
blvd. 2000
tijuana 22250
MX   22250
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23386586
Report Number9616066-2025-03262
Device Sequence Number11993819
Product Code FPA
UDI-Device Identifier10885403242083
UDI-Public(01)10885403242083(11)250529(17)280528(10)25059087
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K140831
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberMZ5309
Device Lot Number25059087
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2025
Initial Report FDA Received Date10/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown